Well, I Don't Exactly Hate It...actually I Don't Really Know...yet

I've been on Cymbalta for about 2 years now, the dosage going up little by little over this time until a couple of months ago doc put me on 120mg (for me that was 4 caps each day). I tried for a while, but when I didn't feel anything different, I thought this is rubbish I can't be bothered with this any more. So I 'forgot' to renew my prescription, then I ended up economising the caps I had left. I haven't taken any for a week now, and I don't know how I feel. Last Saturday night was at a party with my friends, then all of a sudden I realised how ugly I was, and how everybody hated me, and how they think I'm just this old person trying to be hip when really I should be thinking about replacing one (sorry, bad joke), so I left and went home. Then Sunday I spent moping around not knowing what to do, a bit nervy and snappy. Monday I had these weird sensations like I would move but my head would not realise until a few seconds after - like my body and mind weren't quite in sync. But I felt great that night, and all day Tuesday. Wednesday and until now I have just the out of sync problem, but honestly I really notice how ugly I am and how all around there are young people, I really feel the difference.
aussiefrench aussiefrench
36-40
3 Responses Sep 16, 2012

Sounds like you got a little paranoid at the party, but it was YOU, it probably was NOT how others felt about you. I'm old too, and the world seems to be full of beautiful YOUNG people---but don't worry, they'll be OLD one day too!! The laugh's on them!!

There is more to a person than 'looks'. Please don't focus on how you compare to others. I take cymbalta for fibromyalgia...it helps my attitude mostly. I think it is a lot like prozac, right down to the headaches you get when you are late taking it & if you don't eat regularly. I suffered with depression for decades, anxiety also. I've seen psyciatrists also; it is hard to change your life to suit them- so you have to change what you can & accept what you can't. I wish it worked as well as it looks in the commercials. Problem is- one size does not fit all when it comes to medication. A lot of medical care involves educated guessing & doing your best not to hurt anyone. I am 56 years old (female) & now am aware a lot of my problems involved hormones (never underestimate a hormones ability to make your life hell-I like menopause). I don't take any medical hormones, but I believe a good diet & physical activity- also finding constructive, uplifting activities are key to improvement in well-being.

We're into October now and hubby is telling me that I'm really difficult to live with at the moment, he nearly wants out. I flare up suddenly, I watch the news and it makes me cry, I am still mega-tired, like all the time, I'm only fun to be with when I'm drunk, and now I don't even have a taste for alcohol. Hubby says that I'm great in bed, and then afterwards I hurt his feelings by saying things like 'yeh, ok, for me it wasn't' - because I don't really care. I pretend to be in a good mood in front of people outside the family, but then when I get home I change back into my real boring self. I'm too scared to phone my psych because she'll yell at me, as I haven't seen her since I dropped my meds.